It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hi all, im 30, male and have had gut problems and CFS/FM for around 8 years.

I started getting much worse at the end of last year, and started taking licorice root powder, which helped for a while but it's effectiveness diminished. I've spent from August 20, to 6 weeks after that, pretty much in bed 24 hours a day, and having huge OI bp drops, shakyness, weakness, freezing cold, cant make myself food or anything.

I first saw the endos about 2 months ago, telling them that things have been much more difficult lately, and I crash too easily etc. At this time i was not dreadful.. but still had a much reduced capacity for activity, and crashing more often.

I've been losing control of my body, any little tiny stress has made me feel like i could die, and been in bed almost 24 hours a day, even crashing with NO effort or activity.

SO..

I had a test called an ITT (Insulin Tolerance Test) about 5 weeks ago, where I had to go into the hospitals Endocrine department one morning, and get injected with insulin before eating anything for the day. So the theory of the test is, you get injected with insulin to induce a hypo (i had a huge hypo/crash from it), then once u have the hypo, they inject u with straight glucose to bring the sugar back up.

Well they did that, the crash was awful, all of a sudden i couldnt even speak, my brain went almost dead and body was hot flushing, sweating etc. They gave me the sugar injection to bring it up, and i was s'posed to be ok then, but unexpectedly I crashed a second time, so she had to give me more glucose injection. Also gave me toast with jam for more sugar. I finally came out of it after a bit.

Then i had to lay there getting blood tests every 1/2 hour or so for the next 2 or more hours. So they did a baseline blood test - checking the cortisol level, then more over the 3 hours.

That big hypo crash is supposed to signal the pituitary to stimulate the adrenals to produce cortisol. Apparently as its quite a stressful event on the body, the adrenals should keep producing higher and higher cortisol levels as the time goes on.

I had my follow up appointment Monday 6th oct, and they told me that my initial cortisol level was in the normal range, but even after the big stress, the level hardly budges, and I don't get the increase i should. Therefore i have a fair degree of adrenal insufficiency. No wonder im crashing even laying in bed.. i can't tolerate ANY stress. I think the only reason i have any cortisol level is due to the licorice. After my appointment i started on a small amount which had a bit of benefit, but in no time it wasnt enough and i had to go to full dose. Had a minor crisis on friday and was in hosp all day, from not having enough in my system.

The HC has stopped the shaking, weakness, coldness etc - all those AI symptoms ive been having for the last 6 weeks. Also, when i first take it, it makes me very tired after about 20mins, my brain shuts off and i cant think, read, anything. I have to wait about an hour for that to wear off, then i feel a little better but that only lasts about 1/2hr or so.

I have cut a bunch from this post as I realise it's too long and i would love some replies. Its been one week and im now on at least 20mg of HC a day, but I have to space it out. I'm very suprised how fast it wears off. I seem to have to take more almost every 2 hours, and if i make it to 4 hours im very lucky. Last nite i barely slept - about 4 hours, and today ive had a total of 32mg already, and assume i may need more before sleep (it's only 6pm). Does anyone know why i would have to dose so regularly? And over the normal replacement limit?

Thanks. ~Chris.





All times are GMT -7. The time now is 11:38 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!